Hail, Anderson
- When
- May 31, 3:45 PM CST
- Where
- Anderson County, 2 mi W of Palestine
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 31.750, -95.667
16 hail, 1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at May 31, 2:32 PM CST, 1 hour 13 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 332 PM CDT MON MAY 31 2004 .DISCUSSION... OUTFLOW/FRONTAL BOUNDARY EXTENDED FROM GLEN ROSE SOUTHEAST TO PALESTINE. A DRYLINE EXTENDED FROM GLEN ROSE SOUTH-SOUTHWEST TO BROWNWOOD. IN BETWEEN THESE TWO FEATURES IS ABUNDANT MOISTURE WITH DEWPOINTS IN THE UPPER 70S.ISOLATED THUNDERSTORMS WILL DEVELOP THIS EVENING MAINLY ALONG THE BOUNDARIES BUT WITH WEAK UPPER LEVEL SUPPORT THE RISK OF STORMS BECOMING SEVERE IS SLIGHT. PRECIP SHOULD END THIS EVENING. THE REMAINDER OF THE FORECAST IS A LITTLE LESS CERTAIN. THE LARGE UPPER LEVEL TROUGH RESPONSIBLE FOR THE THUNDERSTORMS SUNDAY AND THIS AFTERNOON IS HAS MOVED WELL EAST OF THE REGION. THE FLOW ALOFT WILL BECOME NORTHWESTERLY. AS IT DOES THE OLD FRONTAL BOUNDARY SHOULD LIFT TO THE NORTH RETURNING MOISTURE TO ALL OF THE FORECAST AREA BY TUESDAY EVENING. IN THIS UPPER LEVEL NW FLOW WILL BE SHORTWAVES. ALL MODELS HANDLE EACH OF THESE MINOR DISTURBANCE DIFFERENTLY IN TIMING AND STRENGTH. THERE IS GENERAL AGREEMENT WITH TWO SHORTWAVES MOVING SOUTHEAST LATE WEDNESDAY THROUGH THURSDAY MORNING AND AGAIN FRIDAY. HAVE KEPT THE POPS ASSOCIATED WITH THE TIME OF THESE TWO DISTURBANCES AND DRIED THE FORECAST DURING THE REMAINING TIME FRAMES. EVEN THESE TWO CHANCES OF RAIN WILL DEPEND GREATLY UPON THE LOCATION OF THE OLD FRONTAL BOUNDARY AND ANY INTEGRATION WITH NEW OUTFLOW BOUNDARIES GENERATED FROM THUNDERSTORMS. BY LATE THIS WEEKEND HIGH PRESSURE BUILDS ALOFT RETURNING THE REGION TO A DRIER EARLY SUMMER LIKE WEATHER. && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 69 93 73 91 / 0 0 0 0 WACO, TX 72 95 74 95 / 20 0 0 0 PARIS, TX 69 90 73 88 / 0 0 0 20 DENTON, TX 68 93 72 90 / 0 0 0 20 MCKINNEY, TX 70 92 73 90 / 0 0 0 0 DALLAS, TX 70 93 73 92 / 0 0 0 0 TERRELL, TX 72 92 74 92 / 0 0 0 0 CORSICANA, TX 73 93 74 93 / 20 0 0 0 TEMPLE, TX 72 96 74 96 / 20 0 0 0 && .FWD WATCHES/WARNINGS/ADVISORIES... TX...NONE. && 82
HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS NATIONAL WEATHER SERVICE FORT WORTH TX 330 PM CDT MON MAY 31 2004 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-011100- ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA- DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON- HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS- LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO- PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT- WISE-YOUNG- 330 PM CDT MON MAY 31 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS EVENING GENERALLY ALONG AND SOUTH OF AN ATHENS TO CLEBURNE LINE AND EAST OF THE INTERSTATE 35 CORRIDOR. CONVERGENCE ALONG A NEARLY STATIONARY FRONT SHOULD PROVIDE THE NECESSARY LIFT FOR THUNDERSTORM DEVELOPMENT EARLY THIS EVENING. ANY STORMS THAT DEVELOP COULD QUICKLY BECOME SEVERE AND PRODUCE STRAIGHT LINE WINDS IN EXCESS OF 60 MPH...LARGE HAIL...AND FREQUENT CLOUD TO GROUND LIGHTNING. ALL STORMS SHOULD DISSIPATE ONCE SURFACE HEATING IS LOST. THUNDERSTORM DEVELOPMENT IS NOT EXPECTED NORTH OF THE FRONT TONIGHT. .DAYS TWO THROUGH SEVEN... THERE IS A CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS ACROSS PORTIONS OF NORTH TEXAS WEDNESDAY THROUGH FRIDAY...AS A SERIES OF WEAK UPPER LEVEL DISTURBANCES EMBEDDED IN NORTHWEST FLOW ALOFT INTERACT WITH ABUNDANT LOW LEVEL MOISTURE. SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE BEFORE 9 PM ACROSS THE SLIGHT RISK AREA.
The Dallas/Ft Worth radar (KFWS), 179 km away, was scanning. The volume nearest the first event began at 21:45 UTC.
16 hail, 1 thunderstorm wind. Local standard time, as filed.
Quarter to golfball size hail occurred at Axtell.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2004Every state in 2004This day in weather historyWarnings in Texas, May 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5402522, 5402523, 5402524, 5402525, 5402526, 5402527, 5402528, 5402529, 5402530, 5402531, 5402532, 5402533, 5402605, 5402606, 5402607, 5402608, 5402609.